Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
paperbag

Accutane And Beard Hair Loss

Recommended Posts

I posted a pretty long, rambling post yesterday about my current problem with Accutane.

I'm going to try again, and keep the post a lot shorter and simpler.

I'm 145 pounds, 37 year old male, on 40mg Claravis once per day. I am in my 3rd month of Accutane.

I have recently experienced significant facial hair loss.. The beard hair loss occurred around a facial scar I have from 1996 from surgery.

When I first started taking Accutane in July, a layer of flaky skin formed over the scar, almost like a scab of dry, white skin. I was so happy. It appeared that the scar was finally going to heal, and be white like the rest of my skin.

Recently, my joy has turned to horror. The layer of white, dry, flaky skin has now fallen off. Underneath, the scar has actually *grown in size*! I have no logical explanation for this.

What is terrifying me is that the scarred area has no hair. Previously, there was only a small area of scar tissue with no beard hair, which was not that noticeable. Now, since the scar seems to have spread out and become larger, the area without any beard hair is larger and much more noticeable. It covers a significant part of the right side of my chin, making my face look asymmetric, with a white, hairless patch on one side of the chin.

The scarred area with no hair looks pretty awful to me. I don't know what's going on, why my scar/beard hair is doing this. I don't know why Accutane would make the scar get bigger, and cause beard hair loss.

I'm at a total loss and am extremely depressed at this development, as Accutane is really helping my acne.

I feel like I've just traded in one problem for another. Where I once was extremely depressed over my acne, I'm now extremely depressed that I will have increased permament scarring, with no beard hair in that area for the rest of my life, causing a very strange appearance to my face.

I hope this post is much easier to read, shorter, simpler.

If anyone has any idea what's going on...any idea at all...I am begging for your help.

Has anyone else experienced facial surgical scars becoming larger while on Accutane?

Has anyone else experienced beard hair loss while on Accutane?

Thank you so much for any help. Please don't hesitate to reply. I am desperate for advice :(

joe

Edited by paperbag

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×